MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During a cardiac resynchronization therapy implant procedure, a pericardial effusion occurred.The cps direct universal slit table outer catheter was placed into the coronary sinus with guidance of the livewire catheter.Then a balloon catheter was inserted and inflated but the venogram wasn't clear so the balloon was deflated and removed.The patient became hypotensive and an echocardiogram revealed a pericardial effusion.A pericardiocentesis was performed and adrenaline was administered to stabilize the patient.
 
Additional Manufacturer Narrative
The reported event of a pericardial effusion could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8122944
Report Number2182269-2018-00141
Device Sequence Number13501072
Product Code DRA
UDI-Device Identifier05414734202183
UDI-Public05414734202183
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K913940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number401575
Device Catalogue Number401575
Device Lot Number6553960
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/02/2018
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR